MAUDE Adverse Event Report: MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC ANGIOGRAPHIC GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number 010388
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis summary: the wire was received in a hoop with dried residual media.Analysis revealed severe damage to the distal coiled section of the wire.The wire exhibited kinks, coils separation and bunched up coils.On removal from the hoop the wire was noted to be wavy along the length of the wire.Inspection of the very distal tip detected no damage to the wire tip.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An angiographic wire was used during a procedure.The lesion was located in the coronary sinus ostium (during a crt implant).No damage noted to packaging.No issues removing the device from the packaging as per ifu.The device was inspected and prepped per ifu with no issues.The wire tip was not formed by the physician.It was reported that damage was noted to the device after removal from the patient.The physician used the angiographic wire inside an attain command catheter to access the coronary sinus.After trying to pass the superior vena cava (atrial and rv lead were previously implanted - during the same procedure) the physician noted that the guide wire was kinked.The procedure was completed using another 0.025" wire.No patient injury reported.Analysis revealed coils separation.
 
Additional Manufacturer Narrative
Analysis of the device confirmed that the ends were properly sanded and the ptfe coating was acceptable and uniform across the entire length of the guide wire.Kinks were noted to be at 3cm.Investigators were able to manipulate the j at the distal end of the wire and could not stretch the outer spring.This indicates that the safety wire was properly secured at each end of the spring.Measurements taken all met specification.It was confirmed based on the assessment that the device was manufactured correctly and meets all specifications.If information is provided in the future, a supplemental report will be issued.

Brand Name
ANGIOGRAPHIC GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key8486647
Report Number1220452-2019-00042
Device Sequence Number1928174
Product Code DQX
UDI-Device Identifier00643169857278
UDI-Public00643169857278
Combination Product (Y/N)N
Initial Reporter CountryPO
PMA/510(K) Number
K082873
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Catalogue Number010388
Device Lot NumberGFCS2820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2019
Initial Date Received by Manufacturer 03/22/2019
Supplement Date Received by Manufacturer06/03/2019
Initial Report FDA Received Date04/05/2019
Supplement Report FDA Received Date06/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1